Almost all $S$-integer dynamical systems have many periodic points

Ward, Tom (1998) Almost all $S$-integer dynamical systems have many periodic points. Ergodic Theory and Dynamical Systems, 18 (2). pp. 1-16. ISSN 1469-4417

Full text not available from this repository.

Abstract

We show that for almost every ergodic S-integer dynamical system the radius of convergence of the dynamical zeta function is no larger than exp(-[1/2]htop) < 1. In the arithmetic case almost every zeta function is irrational. We conjecture that for almost every ergodic S-integer dynamical system the radius of convergence of the zeta function is exactly exp(-htop) < 1 and the zeta function is irrational. In an important geometric case (the S-integer systems corresponding to isometric extensions of the full p-shift or, more generally, linear algebraic cellular automata on the full p-shift) we show that the conjecture holds with the possible exception of at most two primes p. Finally, we explicitly describe the structure of S-integer dynamical systems as isometric extensions of (quasi-)hyperbolic dynamical systems.

Item Type: Article
Faculty \ School: Faculty of Science > School of Mathematics
Related URLs:
Depositing User: Vishal Gautam
Date Deposited: 18 Mar 2011 14:48
Last Modified: 25 Jul 2018 08:06
URI: https://ueaeprints.uea.ac.uk/id/eprint/18603
DOI: 10.1017/S0143385798113378

Actions (login required)

View Item